MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. RSP; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reason for this complaint was to report that the tap snapped, while surgeon reaming.Bone tap's possible time in service is 4.3 years.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 15 min.Delay in surgery, however surgery was completed as intended.There was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.Part of the device was returned to djo surgical on 30 jan 2020.Examination confirmed the complaint, the returned bone tap is broken at the cutting flutes.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance, refer to the ifu.A review of the device history record (dhr) revealed, when released for use, met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been one previous complaint against the reported lot number.Summary of complaints: 5 functional, 16 dull/worn, 1 locking mechanism damaged, 6 seized/galled, 4 threads damaged/galled, 25 bent, 40 broke/cracked/damaged, 1 device cracked/broke, 5 end of life, 19 blank.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.
 
Event or Problem Description
Instrument failure - the surgeon was reaming and the tap snapped where the threads begin.No piece was left in the patient.

Brand Name
RSP
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9729343
Report Number1644408-2020-00072
Device Sequence Number3086724
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Device Lot Number181044L01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1